Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the multiplicity of an integral extension of a local ring

Author: David G. Whitman
Journal: Proc. Amer. Math. Soc. 25 (1970), 145-146
MSC: Primary 13.95
MathSciNet review: 0265354
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following theorem is proved: If $R$ is a local domain with field of quotients $F$ and $S$ is a local integral extension of $R$ contained in $F$, then the multiplicity of $R$ is greater than or equal to the multiplicity of $S$.

References [Enhancements On Off] (What's this?)

  • Masayoshi Nagata, Local rings, Interscience Tracts in Pure and Applied Mathematics, No. 13, Interscience Publishers a division of John Wiley & Sons New York-London, 1962. MR 0155856
  • Masayoshi Nagata, The theory of multiplicity in general local rings, Proceedings of the international symposium on algebraic number theory, Tokyo & Nikko, 1955, Science Council of Japan, Tokyo, 1956, pp. 191–226. MR 0082966

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.95

Retrieve articles in all journals with MSC: 13.95

Additional Information

Keywords: Local ring, integral extension, finite integral extension, Hilbert Basis Theorem, multiplicity
Article copyright: © Copyright 1970 American Mathematical Society